Hello, I was just recently diagnosed with PCOS and I am curious about my options. My doctor wanted me to take progesterone to jump start my period because I hadn't started in 8 months, but I never took the pills, and I lost 5 pounds and my period started, and now it won't stop. I have been on it for two weeks now, and it seems there is no end in sight. My cousin was like this and she would have no period for almost the whole year then she would bleed for about a month. I do NOT want to live like this. I had recently put on weight before all of this happened and I am working on continuing to lose weight. I have now lost 10 pounds so far and plan on losing another 30 or more. Before I gained the weight, I had always had issues with having a normal menstrual cycle. So my question is should I get on birth control? How will this effect the way I act and the way I feel? I have heard bad stories about the pill, and that it makes you really cranky, and I am already cranky once I ovulate, and I am worried my boyfriend will leave me if I am more cranky, because he has threatened to leave a few times when I had ovulated and had been cranky.
I take Yasmin birth control. Been on it 2 years, with a 6 month break and started again Jan 31, 2010. I've never had any problems with it. Always started a period, slight cramps (nothing horrible) and periods last 2-4 days with light flow. My moods, well I'm generaly a moody person to begin with, so I don't know if my moods have really changed since starting it. One thing is, if you have a history of blood clots or if your over 35 or smoke, then the pill is not for you. You would need something non-hormonal like the Copper IUD.
Congrats on the weight loss! Keep up the good work!
And with your boyfriend threatening to leave just because your cranky a few days out of the month....is just plain stupid. We girls go through so much doing month, I think we are alloud to be cranky and moody sometimes! I get like that when i'm on my period...and my boyfriend knows just to leave me be and thats it.
Hi there. I actually think the birth control pills make me less moody. I was 15 when I was diagnosed with PCOS and basically from 11-15 I had a total of 4 periods and was extremely moody. Now granted as a teenager we're all moody :-) But having PCOS you have a hormonal imbalance which i believe causes the moodiness even more. I went on the pill at 15 and it helped regulate my periods and I didn't gain weight on it and I felt fine. I was on the pill for 13 years and then went off to try to have a baby and got pregnant with my daughter right away. Alittle after my daughter was born I went back on the pill for about 3 years and went off of it over a year ago to try for baby #2 and haven't had any luck yet. But I can tell being off the pill has made me more moodier and not myself. Actually I have gained some weight being off of the pill. So I think the pill is a good thing :-)
maybe talk to your doctor about metformin, whether it would work for you. It's primarly used for diabetics. However, it has been proven to help with PCOS. You can look online about more information and I would recomend if your doctor puts you on it, it can take away your hunger, to eat regular small meals, or to start low and work your way up in dosing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.